Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 63, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 17, 2003, 3:02 AM CDT for Clark County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2003, 3:02 AM CDT (08:02 UTC)
- Expired
- Jun 17, 2003, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Clark County, AR
The radar
The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 170802 FFWLIT ARC019-171100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 302 AM CDT TUE JUN 17 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CLARK COUNTY IN SOUTHWEST ARKANSAS * UNTIL 600 AM CDT * A SERIES OF THUNDERSTORMS WAS MOVING SLOWLY NORTH ACROSS CLARK COUNTY AT 300 AM CDT. THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS SOME OF THE SAME AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST TWO DAYS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3412 9293 3382 9292 3396 9342 3431 9346 $$ 29
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 10:10 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 16, 10:10 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1010 PM CDT MON JUN 16 2003 RAISED POPS TO LIKELY OVER PARTS OF SOUTH CENTRAL AND WEST CENTRAL SECTIONS AS GOOD SIZED AREA OF RAIN MOVING INTO THOSE AREAS AT MID EVENING. REST OF PREVIOUS PACKAGE IN LINE WITH CURRENT THINKING. .LZK...NONE. 22
Hazardous weather outlook, Jun 16, 8:00 PM CDT, 7 hours 2 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 800 PM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH SOUTHERN ARKANSAS TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ALONG AND AHEAD OF THE FRONT THROUGH OUT THE NIGHT. WINDS BOTH ON THE SURFACE AND ALOFT AND ALMOST NON EXISTENT SO THE STORMS THAT DO DEVELOP WILL BE VERY SLOW TO MOVE. COPIOUS AMOUNTS OF GULF MOISTURE REMAIN IN PLACE AND WITH THE SLOW DRIFT OF THESE STORMS....HEAVY RAINFALL IN EXCESS OF 2 INCHES PER HOUR IS POSSIBLE. THE BEST CHANCES OF SEEING HEAVY RAIN WILL BE ACROSS THE SOUTH...CLOSE TO THE ACTUAL COLD FRONT. THE POSSIBILITY OF SEVERE WEATHER WITH ANY THUNDERSTORMS APPEARS MINIMAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONTAL SYSTEM WILL WASH OUT BY WEDNESDAY. ANOTHER COLD FRONT MOVES INTO ARKANSAS FROM THE NORTH ON THURSDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF THUNDERSTORMS MOVE VERY SLOWLY OR SEVERAL STORMS MOVE OVER THE SAME AREA IN A PERIOD OF SEVERAL HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:12 PM CDT | Flash Flood Warning | LZK | Clark | 4 hr |
| Jun 17, 5:38 AM CDT | Flash Flood Warning | LZK | Clark, Pike | 3 hr |
| Jun 17, 6:19 AM CDT | Flash Flood Warning | LZK | Garland, Hot Spring | 2 hr |
| Jun 17, 8:16 AM CDT | Flash Flood Warning | LZK | Saline | 2 hr |
| Jun 17, 8:36 AM CDT | Flash Flood Warning | LZK | Grant | 2 hr |
| Jun 17, 8:44 AM CDT | Flash Flood Warning | LZK | Garland, Hot Spring | 106 min |
| Jun 17, 9:13 AM CDT | Flash Flood Warning | LZK | Pulaski | 2 hr |
| Jun 17, 9:54 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 31 min |
| Jun 17, 10:13 AM CDT | Flash Flood Warning | LZK | Jefferson | 2 hr |
| Jun 17, 10:30 AM CDT | Flash Flood Warning | LZK | Grant, Saline | 2 hr |
| Jun 17, 10:39 AM CDT | Flash Flood Warning | LZK | Calhoun, Dallas | 2 hr |
| Jun 17, 11:02 AM CDT | Flash Flood Warning | LZK | Cleveland | 2 hr |
| Jun 17, 11:15 AM CDT | Flash Flood Warning | LZK | Pulaski | 2 hr |
| Jun 17, 12:10 PM CDT | Flash Flood Warning | LZK | Jefferson | 2 hr |
| Jun 17, 12:25 PM CDT | Flash Flood Warning | LZK | Grant, Saline | 2 hr |
| Jun 17, 1:09 PM CDT | Flash Flood Warning | LZK | Searcy, Stone | 3 hr |
| Jun 17, 2:05 PM CDT | Flash Flood Warning | LZK | Independence, Jackson | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.